GL member: rshevin
Medical thread: GI Upset
Piggy has had a history of gas issues. He also had a severe GI reaction to antibiotics in the past (roughly 1.5 years prior to first post). As a result, rshevin is adamant (despite running into a lot of pushback from her vet) about not using Baytril to keep Piggy from experiencing GI upset again. Rshevin has managed to keep Piggy’s condition under control by cutting peppers out of his diet.
• Misshapen (teardrop) droppings
• Soft, green droppings
• Decreased appetite (with the exception of veggies)
• Increase water consumption
• Avoids peppers (after connecting them with bloat issues) and Baytril after a bad reaction
• Simethicone, 0.1 ml
• Cisapride, 0.15 ml twice daily; for two weeks
Chronology of treatment:
8/27/2006: Administered Simethicone and palpated abdomen. Later that night, Piggy had a few normal shaped droppings.
8/28/2006: By the afternoon Piggy stopping going and felt gassy again. Rshevin brought him to the vet, who felt lots of gas. An x-ray showed no signs of blockage or bladder stones. Piggy was given Cisapride and continued to get Simethicone.
9/8/2006: Piggy once again showed signs of discomfort and gas. His dropping output began to slow. He was fed 2TBS of Critical Care/carrot mush. He continues to take Cisapride and Simethicone.
9/26/2006: Piggy continues to have good and bad days. When he takes cisapride, his water consumption increases.
9/8/2007: Piggy’s gas issues have been kept in check. Rshevin suspects they are connected to feeding peppers.
Other medical issues:
• Bladder sludge/stones